The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 129 , Issue 1
Showing 1-7 articles out of 7 articles from the selected issue
Seminar for Medical Education
Erratum
Review
Case Reports
  • Kenta Sasaki, Shin Iinuma, Takahiro Kobayashi, Masako Minami-Hori, Mas ...
    2019 Volume 129 Issue 1 Pages 39-44
    Published: January 20, 2019
    Released: January 21, 2019
    JOURNALS RESTRICTED ACCESS

    A 90-year-old woman underwent transcatheter aortic valve implantation for aortic stenosis. Immediately after the procedure, livedo racemosa and purpura developed on her bilateral toes and the soles of her feet. Skin biopsy showed intravascular, pale basophilic, and lamellated foreign materials in the upper dermis. These findings led to the diagnosis of cutaneous hydrophilic polymer embolism derived from endovascular device coatings. The skin lesions gradually disappeared within 12 days without treatment. Fifteen cases of cutaneous embolism of hydrophilic polymer coatings, which are used on endovascular devices, have been reported in the literature. This disease can also affect various organs other than skin. Dermatologists should be aware of this disease, as well as cholesterol crystal embolism, as a potential adverse events that can occur after endovascular procedures.

    Download PDF (685K)
Abstracts
feedback
Top